Vol. 13, No. 8, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 1871–2245
Issue 5, 1501–1870
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
This article is available for purchase or by subscription. See below.
An elementary approach to free entropy theory for convex potentials

David Jekel

Vol. 13 (2020), No. 8, 2289–2374

We present an alternative approach to the theory of free Gibbs states with convex potentials. Instead of solving SDEs, we combine PDE techniques with a notion of asymptotic approximability by trace polynomials for a sequence of functions on MN()sam to prove the following. Suppose μN is a probability measure on MN()sam given by uniformly convex and semiconcave potentials V N, and suppose that the sequence DV N is asymptotically approximable by trace polynomials. Then the moments of μN converge to a noncommutative law λ. Moreover, the free entropies χ(λ), χ ¯(λ), and χ(λ) agree and equal the limit of the normalized classical entropies of μN.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

free entropy, free Fisher information, free Gibbs state, trace polynomials, invariant ensembles
Mathematical Subject Classification
Primary: 46L53
Secondary: 35K10, 37A35, 46L52, 46L54, 60B20
Received: 31 May 2018
Revised: 27 June 2019
Accepted: 25 September 2019
Published: 28 December 2020
David Jekel
Department of Mathematics
University of California
Los Angeles, CA
United States